Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 80, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 2006, 5:02 AM CDT for Jackson County, Minnesota. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2006, 5:02 AM CDT (10:02 UTC)
- Expired
- Jun 20, 2006, 5:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:10 AM CDT | HAIL 0.75 | 6 N Jackson, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2118 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 201002 SVRFSD MNC063-201030- /O.NEW.KFSD.SV.W.0080.060620T1002Z-060620T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 502 AM CDT TUE JUN 20 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JACKSON COUNTY IN SOUTHWEST MINNESOTA * UNTIL 530 AM CDT * AT 502 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF LAKEFIELD...OR ABOUT 7 MILES NORTHWEST OF JACKSON...MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BERGEN THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4378 9521 4361 9517 4363 9489 4383 9489 $$ MJF
2 follow-up statements
000 WWUS53 KFSD 201019 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 519 AM CDT TUE JUN 20 2006 MNC063-201030- /O.CON.KFSD.SV.W.0080.000000T0000Z-060620T1030Z/ JACKSON MN- 519 AM CDT TUE JUN 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR EASTERN JACKSON COUNTY... AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF BERGEN...OR ABOUT 8 MILES NORTH OF JACKSON...MOVING EAST AT 30 MPH. AT 510 AM...A TRAINED SPOTTER REPORTED PENNY SIZE HAIL 6 MILES NORTH OF JACKSON. THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4378 9521 4361 9517 4363 9489 4383 9489 $$ MJF
000 WWUS53 KFSD 201024 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 524 AM CDT TUE JUN 20 2006 MNC063-201034- /O.EXP.KFSD.SV.W.0080.000000T0000Z-060620T1030Z/ JACKSON MN- 524 AM CDT TUE JUN 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY WILL EXPIRE AT 530 AM CDT... THE STORM WILL EXIT THE COUNTY BY 530 AM. LAT...LON 4378 9521 4361 9517 4363 9489 4383 9489 $$ MJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 20, 3:30 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 AM CDT TUE JUN 20 2006 .DISCUSSION... ONSET OF TSTMS ERY THIS MRNG IS TURNING OUT VERY CLOSE TO WHAT WE EXPCTD 24 HRS AGO WITH VERY SHARP INSTBLTY GRADNT WITH GOOD WAA AND THETA E ADVCTN SPRDG INTO AREA. NAM12...OK ETA12 BUT BYE BYE...CONTS TO SHOW A GOOD HANDL ON THE SHORT TERM. IT SUGGESTS A SECOND BAND OF STORMS DVLPG SHRTLY BHND BAND CURNTLY MOVG OVER FSD. MEANWHILE GREATEST CONCENTRATN NEXT FEW HRS SHUD BE UP N FROM HON TO BKX. FOR PD STARTG AT 12Z WILL GO WITH LIKELY N AND E TO CHC/SLGT CHC SW. ACTVTY SHUD MOVE OUT LATE THIS MRNG BUT WILL NOT DCRS POPS QUITE THAT FAST AS SOME FRTHR DVLPMNT SEEMS LIKELY THIS AFTN. THIS ACTVTY WILL NOT BE AS WDSPRD AS CURNT STORMS AND MORE OVER ERN HALF OF FCST AREA. ALSO WITH LESSER WAA AND INSTBLTY/THETA E GRADNT AVBL...ACTVTY WILL PRBLY HAVE A LTL LESS PUNCH OVER FAR ERN SD THAN CURNT STORMS WHICH ARE PRODUCING SPOTTY MARGINAL SVR HAIL. HWVR SWRN MN AND NWRN IA WILL HAVE ADDED BENEFIT OF DECENT HEATG COINCIDING WITH FNT MOVG OVER AREA...SO CURNT SPC DAY 1 OUTLOOK IN GNRL LOOKS OK. A LOT WILL DEPEND ON HOW SFC/LO LVL SYS BEHAVES WITH RESPECT TO WIND FIELDS. TEMPS OF COURSE A LTL VOLATILE TDA BUT WILL FAVOR SOME DECENT HEATG ESPLY SRN/SERN FCST AREA...MORE TWRDS MET GUIDNCE THAN FWC...THO I GUESS ITS BYE BYE TO MET GUIDNCE ALSO WITH ETA DEMISE. LINGRNG TSTMS ERN PART OF FCST AREA THIS EVE SHUD END TNGT. FOR REST OF FCST...CHC TSTMS WED AFTN/NGT MAINLY SRN PART OF AREA IS KEPT. BY NAM LOOKS LIKE WE CUD GET RID OF THEM BUT NAM MAY BRING TOO STG A PUNCH OF DRY AND STABLE AIR INTO FCST AREA...A LTL MORE RDGNG THAN MODEL FCSTS CUD TAKE CARE OF THAT. A BETTER CHC SEEMS IN STORE FOR LATE FRI AND FRI NGT AS NEXT SYS ARRIVES. WILL CONT TO GETR RID OF PCPN FOR SAT ON INTO ERY NEXT WEEK IN LINE WITH GFS...BUT THIS IS A CLOSE CALL AS A LTL BETTER DIGGING OF SHRTWV FRTHR W CUD EXTEND THREAT INTO THE WEEKEND. GNLY SEASONAL TEMPS EXPECTED LATE THIS WEEK. SOME COOLING ON TAP FOR WEEKEND INTO ERY NEXT WEEK ASSUMING MODELS ARENT GREATLY UNDERDOING CNTRL PLAINS RDGNG. PLENTY OF DOUBT BASED ON RECENT MODEL PERFORMANCE IN EXTENDED PD BUT SINCE THIS IDES FITS FCST WE HAVE HAD GOING...WILL GO WITH THE LTL CHANGE IN EXTENDED FCST IDEA. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Jun 20, 4:37 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 437 AM CDT TUE JUN 20 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 437 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL PRODUCE A FEW REPORTS OF HAIL UP TO HALF DOLLAR SIZE AND POSSIBLY ISOLATED WIND GUSTS TO 60 MPH THIS MORNING. THE THUNDERSTORMS WILL DECREASE FROM THE WEST DURING THE MORNING. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND BRING THE POTENTIAL FOR SEVERE STORMS TO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. A FEW STORMS COULD PRODUCE HAIL TO GOLF BALL SIZE...WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES LATE THIS AFTERNOON AND EARLY TONIGHT. IF LOW PRESSURE MOVING NORTHEAST OVER NEBRASKA TODAY BECOMES STRONGER THAN NOW EXPECTED...SEVERE STORMS COULD BECOME MORE WIDESPREAD BY EARLY THIS EVENING. IN THIS CASE...AN UPGRADE TO A MODERATE RISK OF SEVERE STORMS MAY BE NEEDED LATER FROM WORTHINGTON AND JACKSON MINNESOTA SOUTH TO SPENCER AND STORM LAKE IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SPOTTY THUNDERSTORMS MAY DEVELOP WEDNESDAY AFTERNOON AND EVENING. IF STORMS DEVELOP...THEY ARE NOT EXPECTED TO BE SEVERE. . SCATTERED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AND FRIDAY NIGHT AS LOW PRESSURE MOVES INTO THE AREA FROM THE WEST. A FEW OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR ISOLATED SEVERE STORMS THIS MORNING. SPOTTER ACTIVATION WILL BE POSSIBLE AGAIN AFTER 400 PM...MAINLY IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Jun 20, 4:33 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
433 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM HAIL 5 NE CARTHAGE 44.22N 97.64W
06/20/2006 E0.75 INCH KINGSBURY SD TRAINED SPOTTER
&&
JCHAPMANLocal storm report, Jun 20, 4:34 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
434 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM HAIL 3 S HARRIS 43.40N 95.43W
06/20/2006 M0.75 INCH OSCEOLA IA TRAINED SPOTTER
&&
JCHAPMANLocal storm report, Jun 20, 4:41 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
441 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM HAIL ELKTON 44.23N 96.48W
06/20/2006 M1.25 INCH BROOKINGS SD TRAINED SPOTTER
&&
JCHAPMANLocal storm report, Jun 20, 4:43 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
443 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM HAIL ELKTON 44.23N 96.48W
06/20/2006 M0.88 INCH BROOKINGS SD EMERGENCY MNGR
&&
JCHAPMANLocal storm report, Jun 20, 4:50 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
450 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL 5 W LAKE BENTON 44.26N 96.39W
06/20/2006 E1.50 INCH LINCOLN MN TRAINED SPOTTER
MOSTLY NICKEL SIZE
&&
JCHAPMANLocal storm report, Jun 20, 5:01 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
501 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HAIL 3 SSE ROSSIE 42.97N 95.17W
06/20/2006 E0.75 INCH CLAY IA TRAINED SPOTTER
&&
JCHAPMANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:25 AM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 50 min |
| Jun 20, 4:34 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 41 min |
| Jun 20, 5:17 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 28 min |
| Jun 20, 5:23 AM CDT | Severe Thunderstorm Warning | FSD | Lyon | 39 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.